Alert archive / Pennsylvania / Special Weather Statements in 2024
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 30, 2024, 1:08 PM EDT for Lackawanna County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2024, 1:08 PM EDT (17:08 UTC)
- Expired
- Jun 30, 2024, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Binghamton, NY
- Hail
- 0.00 in
- Wind
- 50
County Lackawanna County, PA
The radar
The Binghamton radar (KBGM), 86 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.9
The text
As transmitted.
175
WWUS81 KBGM 301708
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
108 PM EDT Sun Jun 30 2024
PAZ044-301745-
Lackawanna PA-
108 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT LACKAWANNA COUNTY THROUGH 145 PM
EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Archbald, or near Carbondale, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scranton, Dunmore, Carbondale, Old Forge, Archbald, Blakely, Taylor,
Dickson City, Moosic, and Olyphant.
This includes the following highway exits...
Pennsylvania Interstate 81 between 180 and 202.
Interstate 84 between 1 and 4.
Interstate 380 near 24.
Interstate 476 between 122 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Pennsylvania.
&&
LAT...LON 4137 7577 4139 7583 4145 7582 4150 7578
4153 7580 4162 7574 4160 7546 4135 7545
4135 7575
TIME...MOT...LOC 1708Z 268DEG 11KT 4150 7553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
MPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 30, 11:21 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 30, 11:21 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 1121 AM EDT Sun Jun 30 2024 .SYNOPSIS... A cold front pushes through today with scattered severe thunderstorms, especially in Northeast Pennsylvania and from the Interstate 88 corridor southward in New York. Things shift mainly east by early evening, with dry weather Monday and Tuesday as high pressure takes over. && .NEAR TERM /THROUGH MONDAY/... 1120 AM Update... Severe Thunderstorm Watch issued for Northeast PA and Sullivan County NY until 7 PM. Current severe line of storms has produced numerous damage reports, especially into Sullivan County/Roscoe area very recently. Previous discussion... Already some activity this morning with a line of showers/storms persisting along an outflow boundary from overnight convection. As heating continues, new cells will be able to harness building instability and a fair amount of shear late morning through afternoon, which has somewhat increased our chances for scattered severe thunderstorms. The Storm Prediction Center has placed most of Northeast PA, and counties along/south of the I-88 Corridor into a Slight Risk. Damaging wind gusts remain the primary threat, but isolated hail, localized heavy rain/flooding, and even a brief tornado cannot be totally ruled out. Convective-allowing models have been generally a few hours behind what occurred overnight into this morning, yet still some of them manage to generate additional clusters or line segments this afternoon. Risk will push mainly east of our area by 7 PM. High pressure will build in behind the front tonight, however upper trough remains overhead and some lake enhanced rain showers will be possible across Central NY into Monday morning. Otherwise, Monday looks mostly dry with pleasant temperatures in the low 70s for highs. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... 320 AM Update... Surface high pressure is in control during this period with the first half of the week staying dry. Upper level trough is slow to move out with northwest flow remaining in place Monday night. Clear skies and light winds will make it a favorable night for radiational cooling allowing temperatures to fall into the upper 40s to low 50s. Upper level ridge moves in on Tuesday with surface high centering over our region. Southerly flow returns with temperatures climbing into the upper 70s to the low 80s during the day. Temperatures are more mild overnight with lows ranging in the low to mid 60s with a pocket of mid 50s over the Western Catskills region. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... 320 AM Update... Upper level ridge with southerly flow holds for one more day keeping temperatures warm on Wednesday with highs in the low to upper 80s. High pressure slides to the east Wednesday with a system over the midwest starting to approach our region by the evening. This kicks off showers and thunderstorms that will continue into Thursday. Thursday is a bit up in the air in terms of precip chances depending on how far south the front can push before stalling out. Another wave tracks northeast and into our region by Friday, with more showers and thunderstorms. Models begin to diverge for the rest of the period, therefore relied on NBM Pops through Sunday. Temperatures during this time frame will be warm with highs ranging in the low to upper 80s with overnight lows in the low to upper 60s. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Cold front pushes through the region this morning through this afternoon with restrictions likely in showers and possibly a thunderstorm, especially KAVP. Conditions gradually improve to VFR later this afternoon. However, low stratus behind the front will likely produce some MVFR ceilings overnight and into Monday morning. Outlook... Monday through Wednesday...Mainly VFR. Wednesday night into Thursday...Restrictions with showers and thunderstorms possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MPK/MDP SHORT TERM...ES LONG TERM...ES AVIATION...MPK
Hazardous weather outlook, Jun 30, 11:11 AM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1111 AM EDT Sun Jun 30 2024 NYZ009-015>018-022>025-036-037-044>046-055>057-011515- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware- 1111 AM EDT Sun Jun 30 2024 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Isolated severe storms will be possible today with localized damaging winds as the main threat. Activity will push mainly east of the area by 3 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS. NYZ062-PAZ038>040-043-044-047-048-072-011515- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 1111 AM EDT Sun Jun 30 2024 ...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered severe thunderstorms are possible late morning through this afternoon. The primary threat is for damaging wind gusts, though localized flooding from heavy rainfall, isolated hail, and even a brief tornado cannot be ruled out. Risk will push mainly east of the area after 7 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 30, 12:29 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1229 PM EDT Sun Jun 30 2024
NYZ062-PAZ040-048-072-301700-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
1229 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SULLIVAN...CENTRAL
WAYNE AND NORTH CENTRAL PIKE COUNTIES THROUGH 100 PM EDT...
At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Honesdale, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lackawaxen, Honesdale, Damascus, South Canaan, Tusten, Cochecton,
Waymart, Hawley, Prompton, and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central New York...and northeastern Pennsylvania.
&&
LAT...LON 4143 7545 4165 7546 4172 7503 4162 7489
4149 7490
TIME...MOT...LOC 1629Z 277DEG 21KT 4154 7522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Jun 30, 12:31 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1231 PM EDT Sun Jun 30 2024
PAZ047-301715-
Luzerne PA-
1231 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUZERNE COUNTY
THROUGH 115 PM EDT...
At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamison City, or 17 miles north of Berwick, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Muhlenberg, Nanticoke, Plymouth, Larksville, Lehman, Dallas, Harveys
Lake, Slocum, Shickshinny, and Nuangola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Pennsylvania.
&&
LAT...LON 4113 7623 4114 7623 4113 7626 4114 7628
4120 7632 4125 7632 4130 7631 4138 7628
4139 7593 4121 7595 4109 7601
TIME...MOT...LOC 1631Z 274DEG 31KT 4129 7636
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MPHSpecial weather statement, Jun 30, 12:40 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1240 PM EDT Sun Jun 30 2024
NYZ055-056-301715-
Tioga NY-Broome NY-
1240 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BROOME AND
NORTHEASTERN TIOGA COUNTIES THROUGH 115 PM EDT...
At 1240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newark Valley, or 11 miles north of Owego, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Binghamton, Johnson City, Maine, Nanticoke, Berkshire, Richford,
Newark Valley, Candor, Greater Binghamton Airport, and Union Center.
This includes the following highway exits...
New York Interstate 81 between 6 and 7.
Interstate 86/Route 17 between 70 North and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4229 7629 4230 7629 4230 7625 4233 7625
4234 7624 4237 7624 4230 7585 4209 7592
4223 7634
TIME...MOT...LOC 1640Z 286DEG 31KT 4226 7620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MPHLocal storm report, Jun 30, 12:43 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1243 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Tstm Wnd Dmg Roscoe 41.93N 74.92W
06/30/2024 Sullivan NY 911 Call Center
Power Poles downed.
&&Local storm report, Jun 30, 12:57 PM EDT, 11 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Binghamton NY
1257 PM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM Tstm Wnd Dmg 1 SSE Chittenango 43.04N 75.87W
06/30/2024 Madison NY Trained Spotter
Tree down and power lines, along with
debris.
0318 AM Tstm Wnd Dmg 1 SE Chittenango 43.04N 75.87W
06/30/2024 Madison NY Trained Spotter
Tree uprooted, another tree snapped.
0924 AM Tstm Wnd Dmg 2 WSW Brackney 41.97N 75.94W
06/30/2024 Susquehanna PA Fire Dept/Rescue
Trees down, a pavilion blown over, and a
storage unit blown over next to the Silver
Lake Fire Department. Debris spread
throughout property. Time estimated from
radar.
1016 AM Tstm Wnd Dmg Hancock 41.96N 75.29W
06/30/2024 Delaware NY 911 Call Center
Tree down on wires on Pennsylvania Avenue.
Time estimated from radar.
1016 AM Tstm Wnd Dmg Hancock 41.95N 75.28W
06/30/2024 Delaware NY Emergency Mngr
Multiple trees down in the Village of
Hancock. Time estimated from radar.
1027 AM Tstm Wnd Dmg Fishs Eddy 41.97N 75.17W
06/30/2024 Delaware NY Emergency Mngr
Multiple trees down just west of Fishs Eddy.
Time estimated from radar.
1031 AM Tstm Wnd Dmg 3 SE East Branch 41.95N 75.07W
06/30/2024 Delaware NY 911 Call Center
Multiple trees down on Charles Medlar Road.
Time estimated from radar.
1039 AM Tstm Wnd Dmg 1 NW Cooks Falls 41.95N 74.98W
06/30/2024 Delaware NY 911 Call Center
Multiple trees down on Cooks Falls Road.
Time estimated from radar.
1039 AM Tstm Wnd Dmg 4 NW Cooks Falls 41.97N 75.02W
06/30/2024 Delaware NY 911 Call Center
Multiple trees down right off of Old Route
17 near Baxter Mountain Road. Time estimated
from radar.
1040 AM Tstm Wnd Dmg 3 NW Cooks Falls 41.96N 75.00W
06/30/2024 Delaware NY 911 Call Center
Multiple trees down at Butternut Grove
Campground as per county dispatch feed.
Radar-estimated time.
1041 AM Tstm Wnd Dmg 2 NNW Cooks Falls 41.97N 74.98W
06/30/2024 Delaware NY 911 Call Center
Multiple trees down at Russel Brook
Campsites with multiple people trapped.
Unknown how many injuries at this time. Time
estimated from radar.
1043 AM Tstm Wnd Dmg Roscoe 41.93N 74.92W
06/30/2024 Sullivan NY 911 Call Center
Power Poles downed.
1052 AM Tstm Wnd Dmg 1 NNW Debruce 41.93N 74.74W
06/30/2024 Sullivan NY 911 Call Center
Trees down on Knickerbocker Road as per
county dispatch feed. Radar-estimated time.
1105 AM Tstm Wnd Dmg Claryville 41.92N 74.58W
06/30/2024 Sullivan NY 911 Call Center
Trees and wires down as per county dispatch
feed. Radar estimated time.
&&
BJGSpecial weather statement, Jun 30, 1:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
108 PM EDT Sun Jun 30 2024
PAZ044-301745-
Lackawanna PA-
108 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT LACKAWANNA COUNTY THROUGH 145 PM
EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Archbald, or near Carbondale, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scranton, Dunmore, Carbondale, Old Forge, Archbald, Blakely, Taylor,
Dickson City, Moosic, and Olyphant.
This includes the following highway exits...
Pennsylvania Interstate 81 between 180 and 202.
Interstate 84 between 1 and 4.
Interstate 380 near 24.
Interstate 476 between 122 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Pennsylvania.
&&
LAT...LON 4137 7577 4139 7583 4145 7582 4150 7578
4153 7580 4162 7574 4160 7546 4135 7545
4135 7575
TIME...MOT...LOC 1708Z 268DEG 11KT 4150 7553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MPHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:36 AM EDT | Special Weather Statement | BGM | Oneida | 54 min |
| Jun 30, 1:48 AM EDT | Special Weather Statement | BGM | Cayuga, Onondaga | 42 min |
| Jun 30, 2:15 AM EDT | Special Weather Statement | BGM | Oneida | 60 min |
| Jun 30, 2:34 AM EDT | Special Weather Statement | BGM | Onondaga, Seneca | 56 min |
| Jun 30, 3:34 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 28 min |
| Jun 30, 3:42 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 29 min |
| Jun 30, 4:52 AM EDT | Special Weather Statement | BGM | Schuyler, Seneca, Steuben, Tompkins, Yates | 68 min |
| Jun 30, 6:04 AM EDT | Special Weather Statement | BGM | Chemung, Chenango, Cortland, Schuyler, Tioga, Tompkins | 56 min |
| Jun 30, 6:53 AM EDT | Special Weather Statement | BGM | Delaware | 67 min |
| Jun 30, 7:53 AM EDT | Special Weather Statement | BGM | Delaware | 37 min |
| Jun 30, 10:06 AM EDT | Severe Thunderstorm Warning | BGM | Delaware | 54 min |
| Jun 30, 10:32 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 58 min |
| Jun 30, 11:30 AM EDT | Special Weather Statement | BGM | Sullivan | 30 min |
| Jun 30, 11:32 AM EDT | Special Weather Statement | BGM | Sullivan | 28 min |
| Jun 30, 11:55 AM EDT | Special Weather Statement | BGM | Sullivan | 35 min |
| Jun 30, 12:35 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 55 min |
| Jun 30, 12:40 PM EDT | Special Weather Statement | BGM | Tioga | 35 min |
| Jun 30, 4:07 PM EDT | Special Weather Statement | BGM | Sullivan | 53 min |
| Jun 30, 4:47 PM EDT | Special Weather Statement | BGM | Sullivan | 28 min |
| Jun 30, 9:09 AM EDT | Special Weather Statement | BGM | Bradford, Susquehanna | 36 min |
| Jun 30, 9:48 AM EDT | Special Weather Statement | BGM | Bradford, Susquehanna | 42 min |
| Jun 30, 11:26 AM EDT | Special Weather Statement | BGM | Wayne | 34 min |
| Jun 30, 11:34 AM EDT | Special Weather Statement | BGM | Pike | 26 min |
| Jun 30, 11:57 AM EDT | Special Weather Statement | BGM | Pike | 33 min |
| Jun 30, 12:29 PM EDT | Special Weather Statement | BGM | Wayne | 31 min |
| Jun 30, 12:31 PM EDT | Special Weather Statement | BGM | Luzerne | 44 min |
| Jun 30, 12:46 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 44 min |
| Jun 30, 1:06 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 34 min |
| Jun 30, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 37 min |
| Jun 30, 1:58 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 37 min |
| Jun 30, 2:00 PM EDT | Special Weather Statement | BGM | Pike | 30 min |
| Jun 30, 3:29 PM EDT | Special Weather Statement | BGM | Wayne | 46 min |
| Jun 30, 3:49 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne | 41 min |
Nearby
Special Weather Statements in Pennsylvania, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.